MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty of the right leg via access in the left groin, a flexor high-flex ansel guiding sheath separated.The device was in place for approximately thirty to forty minutes.A cook balloon was removed from the sheath without difficulty; however, upon adjusting the sheath to insert another balloon, the sheath reportedly snapped in half.The area of separation (mid shaft) was outside the body, therefore, the remaining portion of the sheath was manually removed from the patient.The anatomy was not scarred or calcified at the access site.A cook wire guide was in the lumen of the device when the separation occurred; however, the dilator was not in place.Resistance was not encountered upon insertion or removal of the device.Another sheath was used to successfully complete the procedure.The outcome was reported to be positive.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an angioplasty of the right leg via access in the left groin, a flexor high-flex ansel guiding sheath separated.The device was in place for approximately thirty to forty minutes.A cook balloon was removed from the sheath without difficulty; however, upon adjusting the sheath to insert another balloon, the sheath reportedly snapped in half.The area of separation (mid shaft) was outside the body, therefore, the remaining portion of the sheath was manually removed from the patient.The anatomy was not scarred or calcified at the access site.A cook wire guide was in the lumen of the device when the separation occurred; however, the dilator was not in place.Resistance was not encountered upon insertion or removal of the device.Another sheath was used to successfully complete the procedure.The outcome was reported to be positive.Investigation / evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one kcfw-5.0-35-70-rb-hfanl0-hc used to cook for investigation.Physical examination of the returned device showed: one used device was received with biomatter present.Sheath material was separated at 24.2cm from the check flo with approx 2cm of coil exiting separation site.Distal section measure 45.4cm elongation and hemostat mark were found at the separation sight.Distal tip is not damaged, radiopaque band intact.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use sheath introduction 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Capa: pr288679 was opened as a result of ric-287874.This ric was initiated following an increase in yearly complaints of patient injury or death between 2018 and 2019.These events correspond to an increase in all complaints from occurrence level of remote (2) to occasional (3).The capa team assessed the root cause to be thin wall of ptfe liner being susceptible to damage from handling and processing during profiling and coil transfer processes leading to increased susceptibility to shaft separation.Based on the provided evidence and the completed investigation, cook has concluded device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10941451
Report Number1820334-2020-02230
Device Sequence Number4559878
Product Code DYB
UDI-Device Identifier00827002562202
UDI-Public(01)00827002562202(17)230514(10)13192087
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-35-70-RB-HFANL0-HC
Device Lot Number13192087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 014 HYDRO ST WIRE.; COOK 014, 4X200 BALLOON.